Follow
Share

Mom has a number of delusions episodes this past month. Worst one on Monday when she left the house because someone was inside her house. I am trying really hard to have this work by the middle of August as I go back to school. I am very fearful about leaving her alone.

This question has been closed for answers. Ask a New Question.
Contact your council on aging....ours are part of our COUNTY gov't...and see if there is a day care program for Dementia clients. If so, that would keep her occupied for about 6 hrs of the day, plus the transport time. Here they come and pick up with a small van or bus and bring back home. If school hours do not permit you to have her ready to go or be there when she comes home, could you hire a caregiver for a few hours/day to be there until you are there again? And YES...if her delusions are something new....see the doctor to be sure she doesn't have a urinary infection or whether or not a change in meds wouldn't help her. To keep her home, IF you/she can afford it, caregivers while you are in school would help, but agency costs here in AZ, are between $18 and $24/hour...not covered by Medicare. Covered a little bit...like 20 hours/week...by Medicaid and some private insurances covered home care too. Wandering is serious, so if it starts happening more often, then home care will not be an option either.
Helpful Answer (0)
Report

Obviously she cannot be left alone at any time. Even day care and Assisted Living will not handle a patient who wanders. Time to sit down with mom's MD and talk about placement in Memory Care. That does not happen overnight, so school may have to be put on hold until she is settled.
Helpful Answer (0)
Report

I tell everyone who is dealing with strange crazy behavior to have their loved one checked for a urinary tract infection. In the elderly it can cause encephalitis (swelling and fluid on the brain). It makes them act like they are monsters and that they hate their caregivers. Get that checked first.
Helpful Answer (0)
Report

What meds is she on? A lot of medications manifest themselves into VERY bad hallucinogenic thoughts and actions. My mother was given morphine and it sent her mind into all kinds of hallucinogenic thoughts. She also became belligerent.
Helpful Answer (1)
Report

Dear Lauri - I'm very sorry to hear of your situation. Unfortunately, there isn't enough information here to give you any really good suggestions. Approaches offered are usually driven by the type of insurance a person has and their current medical condition(s). You didn't indicate if these delusional episodes were a new condition or an increase in an already established pattern.

As previously indicated (Bablou), if it is a new condition - there can be any number of causes. If it is an escalating condition, perhaps she is already on drugs that are expected to control it and are no longer working for her.

Either way - I think your first step would be to get her a full medical evaluation so you have a better idea of what you're dealing with and a prognosis. Any facility, VNA or Home Health agency will ask you for that information.

Please get back to us. Take care.
Helpful Answer (1)
Report

It sounds you might need to work with her doctor to find placement.
Helpful Answer (0)
Report

Where are you located? Are you looking for types of places or actual names?
Helpful Answer (0)
Report

Have you talked to her doctor about these delusions? If they are a new symptom, they may singnal an infection or a change in her dementia. In any event, s/he should know about their occurance. Is there adult day care/senior center near you? If mom is healthy enough, those might be places she would enjoy.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter